Extreme - VeggieBoards
Forum Jump: 
 1Likes
  • 1 Post By Naturebound
 
Thread Tools
#1 Old 10-03-2016, 04:25 PM
Newbie
 
Join Date: Oct 2016
Posts: 1
Extreme

Hi all,

I'm new to Veggie forum, but not to veganism and alternative health...

I've been a vegetarian/vegan since childhood, but I began to take nutrition seriously around 18. Fast forward to 27, I eat reasonably well, I'm moderately active (walk, run, dance, hike, bike, yoga, etc), and I can't recommend a healthy lifestyle enough. I sleep pretty well, and the better I eat, the more energy & less physical & emotional problems I honestly have.

Over the past few years, I've gotten my anxiety (previously requiring benzodiazepine medication) issues to manageable levels, but I still struggle with severe back & shoulder & overall body tension. Sometimes, I just want to cry. I do gentle yoga stretches several times a day, I try not to be sedentary too often (always up cleaning the house), and ballet has given me pretty good posture. What helps are epsom salt baths and deep massages, but it all feels like I'm sticking fingers in the holes of the problem & the spasms are back in minutes to hours. I have a comfy bed & have changed pillows. I use essential oils in my home & I try to deal with the "inside work" in my brain & heart as much as I do the outside, but I won't deny there could be an emotional component?

I am cautious about going to a regular dr because I would prefer to try gentler more herbal methods first, and I'm not really open to muscle relaxers, etc. Also, Tylenol is the devil.

Has anyone else experienced this?

I feel like I get a reasonable amount of magnesium & I don't slouch?

Any ideas would be greatly appreciated...
Gennalicious is offline  
Sponsored Links
Advertisement
 
#2 Old 10-03-2016, 07:05 PM
Veggie Regular
 
Naturebound's Avatar
 
Join Date: Apr 2013
Location: Minnesota
Posts: 4,608
Your muscle spasms don't sound like a simple case of anxiety to me. It sounds like something more going on. I'm sorry you are in so much pain. That sounds miserable! It almost sounds like fibromyalgia or something of that nature. Have you been to a doctor regarding this?

I have not experienced what you are experiencing to a severe extent. I will share that I went through surgical menopause quite suddenly at the age of 33 in 2005, and do to the sudden and severe drop in hormones despite taking HRT starting when I awoke from my hysterectomy, I suffered with terrible muscle and joint pain for three years until I FINALLY found an hrt my body would absorb. I had all kinds of tests done and had been diagnosed with fibromyalgia, but I knew it was hormone related for myself. When my hormone levels were tested they were severely low. I had tried so many different hormones, even natural progesterone and worked with a compounding pharmacy trying different methods to get an even amount of hormone into my body without sucking it all in at once. I finally settled on a patch I changed twice per week that gives me an even amount of needed hormones and the joint and muscle pain disappeared. I was finally able to start exercising more regularly which in turn also strengthened my body, helped with flexibility and relaxing my body and over all feeling better.

Have you had things like vitamin D and magnesium levels checked? Also, how long have you been off the benzodiazepine medication? I was on a strong antidepressant many years ago and it took six months to wean off and I had the worst withdrawal symptoms, including muscle spasms. Could your body be experiencing a rebound effect?

Some other ideas. I am very sensitive to certain vitamins. Magnesium is one of them. I can only tolerate a tiny amount (I take calcium supplements for another condition and often vegan ones have magnesium added). Any more and ironically I get leg cramps and spasms which are miserable. Last time my magnesium was checked it was a high normal amount. Vegans tend to get quite a bit of magnesium in their diet so the addition of a magnesium supplement (or epsom salt) might actually be too much as I have found out with myself. I also have bad reactions to high amounts of B12 supplements, and it feels like every nerve and muscle in my body is on fire and I feel this terrible restlessness. There again I have to be careful with it. Sometimes supplements can cause reactions. They are not always benign. Sometimes they can be worse than the side effects of prescription drugs. At least that's been my experience with a few of them.

Muscle spasms just seem to be one of those difficult to pinpoint the cause type of symptoms. I hope you can get to a doctor and get some tests going to at least rule out causes.

In the end, only kindness matters. - Jewel



To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
Naturebound is offline  
Reply

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the VeggieBoards forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
If you do not want to register, fill this field only and the name will be used as user name for your post.
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:

Log-in


Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page


Forum Jump: 

Posting Rules  
You may post new threads
You may post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off